MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL 8.2QT RED VENTED CAP; SHARPS COLLECTOR

BECTON DICKINSON SHARPS COLL 8.2QT RED VENTED CAP; SHARPS COLLECTOR
Catalog Number 305490
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the sharps coll 8.2qt red vented cap experienced a permanent lid lock, and difficult assembly -lid does not fit collector.Product defects were noted prior to use.The following information was provided by the initial reporter: material no: 305490.Batch no: unknown.Per customer email: i need directions on how to properly dispose of one of your sharps containers that has a manufacturing error.The lid on this container was cut off too short and is missing the plastic part that seals/locks the container.We have not used the container or put any sharps inside.
 
Additional Manufacturer Narrative
Investigation: at this point an investigation cannot be completed as not enough information is available.No pictures of damaged/broken tab.No lot number is available to investigate caps received.Dhr could not be reviewed.
 
Event or Problem Description
It was reported that the sharps coll 8.2qt red vented cap experienced a permanent lid lock, and difficult assembly -lid does not fit collector.Product defects were noted prior to use.The following information was provided by the initial reporter: material no: 305490, batch no: unknown.Per customer email: i need directions on how to properly dispose of one of your sharps containers that has a manufacturing error.The lid on this container was cut off too short and is missing the plastic part that seals/locks the container.We have not used the container or put any sharps inside.

Brand Name
SHARPS COLL 8.2QT RED VENTED CAP
Common Device Name
SHARPS COLLECTOR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9175223
Report Number2243072-2019-02265
Device Sequence Number2237766
Product Code MMK
UDI-Device Identifier50382903054904
UDI-Public50382903054904
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305490
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;